0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Letters   |    
Orolingual Dyskinesia and Involuntary Neck Movements Caused by Phenytoin Intoxication
Tuncay Gunduz, M.D; Elif Kocasoy-Orhan, M.D.; Hasmet A. Hanagasi, M.D.
The Journal of Neuropsychiatry and Clinical Neurosciences 2013;25:E51-E51. doi:10.1176/appi.neuropsych.12120396
View Author and Article Information

Financial disclosure: nothing to declare; no conflict of interest.

Dept. of Neurology
Behavioural Neurology and Movement Disorders Unit
Istanbul University, Istanbul Faculty of Medicine, Istanbul, Turkey

Correspondence: Tuncay Gunduz, M.D.; e-mail: drtuncaygun@gmail.com

Copyright © 2013 by the American Psychiatric Association

Extract

To the Editor: An 88-year-old female epileptic patient was on phenytoin treatment for 40 years, however, taking her medication irregularly. Two months before admission to our department, she had a head trauma, followed by social withdrawal with decreased perception. One month later, a left fronto-parieto-temporal chronic subdural hematoma was found by cranial CT. Oral phenytoin with a dose of 300 mg/day was restarted in the Neurosurgery Department, and a surgical draining of the hematoma by burr-hole method was carried out.

Figures in this Article

First Page Preview

View Large
/>
First page PDF preview
Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

Lee  CH;  Li  JY:  Phenytoin intoxication and upper facial dyskinesia: an unusual presentation.  Mov Disord 2008; 23:1188–1189
 
Zaatreh  M;  Tennison  M;  D’Cruz  O  et al:  Anticonvulsants-induced chorea: a role for pharmacodynamic drug interaction? Seizure 2001; 10:596–599
[CrossRef] | [PubMed]
 
Harrison  MB;  Lyons  GR;  Landow  ER:  Phenytoin and dyskinesias: a report of two cases and review of the literature.  Mov Disord 1993; 8:19–27
[CrossRef] | [PubMed]
 
Montenegro  MA;  Scotoni  AE;  Cendes  F:  Dyskinesia induced by phenytoin.  Arq Neuropsiquiatr 1999; 57(2B):356–360
[CrossRef] | [PubMed]
 
Caksen  H;  Odabaş  D;  Anlar  O:  Use of biperiden hydrochloride in a child with severe dyskinesia induced by phenytoin.  J Child Neurol 2003; 18:494–496
[CrossRef] | [PubMed]
 
References Container
+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Related Content
Books
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 14.  >
The American Psychiatric Publishing Textbook of Substance Abuse Treatment, 4th Edition > Chapter 17.  >
The American Psychiatric Publishing Textbook of Substance Abuse Treatment, 4th Edition > Chapter 14.  >
The American Psychiatric Publishing Textbook of Substance Abuse Treatment, 4th Edition > Chapter 14.  >
The American Psychiatric Publishing Textbook of Psychiatry, 5th Edition > Chapter 26.  >
Topic Collections
Psychiatric News
Read more at Psychiatric News >>
APA Guidelines